Write a review

Aquamid Horror Story - London, United Kingdom

I had aquamid injected in my naso labial folds...

I had aquamid injected in my naso labial folds four years ago, just 1ml.
Everything was fine for four years, the product looked natural although it would sometimes harden.


I have no immune problems, I'm fit and healthy, but six months ago the aquamid started to become inflamed on the right side. The inflammation reached right down to my lip, because my skin had filled with pus. I needed emergency hospital treatment where they tried to withdraw the product, pus absolutely streamed out of my face that day and quickly refilled. After eight weeks of needing the pus and product drawn every second day, I believe most of it has gone from the right side.


But now the left side is swollen and this is much, much worse.
I look grotesque, unrecognisable.
I have lost my job, because I am too disfigured to leave my flat.
My father brings me food every couple of days, I have lost my boyfriend who just could not stand to look at me anymore.
I am in constant agony.
I remember the doctor insisting he was paid in cash and trying to get me to have much more of the product injected. This was an above board clinic, although I've recently noticed on their website they are now injecting women with Amazing Gel, the product banned for disfiguring women all over China.
I pretty much lost my whole life because of this doctor.
I need to be on antibiotics constantly but they don't stop this filthy product. I am completely disfigured, my lip rarely stops swelling.
PLEASE please, anyone reading, do not use Aquamid.
I used to smile when I read bad reports and think people must have had a fake product injected, after all, mine had been fine for four years. If it can happen to me, it can happen to you, please don't use Aquamid.

I am not a muslim lady, but the only way I could leave my flat now would be in a full face veil. Everything is gone.

Dr Mollo

Dreadful clinic, people were kept waiting for hours. When I went back to complain about the product the waiting room was full of other patients complaining. I found the clinic on the internet and they were close to my home.

1 out of 5 stars Overall rating
1 out of 5 stars Doctor's bedside manner
1 out of 5 stars Answered my questions
1 out of 5 stars After care follow-up
1 out of 5 stars Time spent with me
1 out of 5 stars Phone or email responsiveness
1 out of 5 stars Staff professionalism & courtesy
1 out of 5 stars Payment process
1 out of 5 stars Wait tmes
Was this review helpful? 4 others found this helpful

Comments (12)

Sort by

this product isn't (yet) available in the usa. but it's in clinical trials for acceptance. thank you for sharing your (unfortunate) experience. i've read more than a few accounts of permenant dermal fillers in place for years and years before problems emerge.
  • Reply
It's horrible, you have to find a very good surgeon to remove it because even if it's very difficult it's possible. I was injected in lips, the same product aquamid, it was fine for 5 years and after it begins to be awfull with swelling and deformation.... I had a surgery to remove a part of the product 1 month ago. The surgeon removed nearly all the product. now it's hard, my flesh are in reconstruction, it's long but it's better! So my advice, search a good surgeon, a cancer specialist surgeon too because they know better the problem!
  • Reply
Melissa how are you now? Please post, I may have to remove this from my lips soon
  • Reply
Considering the PIP implant scandal, the denials by the manufacturers of the danger to women walking around with toxic breast implants, there is no way of knowing if Aquamid is not one of those toxic products that should be taken off the market too. Fillers are not with consequences regardless of what we are sold. Now we know that continuous use of fillers can leave one with a 'pillow face'. Has an injector ever told a client this, I wonder?
  • Reply
Thank you for posting your experience. I was ruined by sculptra. i know exactly what you are going through. it is criminal. People, if you must use a filler use the much safer temporary restylane or juvederm.
  • Reply
Hi K - thank you for taking the trouble to share your story. I totally sympatise. I have been going through a similar experience thus past four months. Inflammations, disfiguring abscesses, pus and inffections, itchy red skin; can't smile properly; can't drink without dribbling as I have lost sensation in my lips; endless antibiotics; sleepless pain-filled nights; no social activities; lost money through time off work; the horrir of seeing pus seeping from your lips; can't kiss for fear of it coming out under the gentlest pressure. It us a NIGHTMARE. i contacted the distributing company in Australia, Mondeal, who have told me that that are unaware of adverse reactions to Aquamid - yes, really, that's what they actually wrote - and also put forward a couple of ideas which effectively abdicate any responsibility for their product by writing that I somehow did this to myself through a lip injury - which is also totally untrue. They have since written again to pretty much tell me it's not their problem; paraphrasing here - they wasn't that straightforward. I intend to take legal action against them. Let me know if you would like to join me. T.
  • Reply
I too have had a similar experience, 4 surgeries later and still recovering from the latest there is hope thanks to a great reconstructive plastic surgeon. Have you seen a surgeon? The product need to be removed or it actually gets worse. I swear its like an alien force, each surgery where it was removed it would then activate elsewhere...........depression, hopelessness, hiding out, yes it ruined my life totally. Now I can see some improvement and have had to learn to accept that my lips are never going to ever be 100% normal. I too am from Australia, Adelaide and after speaking to surgeons etc no one had ever come across my situation before, strange considering all of those suffering in these forums. Good luck I wish you all the best. You are not alone.
  • Reply
Hi love2shop! Sorry to hear this, and thanks for your account. Please let us know how you are now!
  • Reply
K - so sorry to hear of your unfortunate experience. I read about Aquamid about 8 years ago and learned it was not an approved substance as its basically silicon which tends to go hard and in liquid form can grow into and around tissues making it difficult to remove. If you have been the victim of malpractice, you should report the doctor to the UK Medical Council as they have the power to revoke his licence especially is he is using illegal fillers. Thank God you did not inject it everywhere. As its only the nasolabial fold, there should be someone who can help you. Try not to lose heart. I know its easier said than done. All my best. DH
  • Reply
I do hope your improving, I didnt have aquamid, but i am going through the same with a dodgey HA filler that was injected into me 11months ago, it was Juveni, I have warned people also about that on here, I have to have surgery also next month, my best wishes to you K Moran I do hope all improves for you, I know exactly how you are feeling x
  • Reply
Hi, thanks for the warning, I appreciate your post. I've already had a bad enough experience with temporary fillers and filler removal injections (Hyaluronidase), so I'll take your advice and stay away from Aquamid for sure.
  • Reply

My goodness, I am so very sorry to hear what you are going through. Thank you for posting a picture so we can see the swelling. What have the doctors that you have seen advised doing about the left side? 

  • Reply